Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 220, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 27, 2011, 12:40 AM EDT for 6 counties in Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 12:40 AM EDT (04:40 UTC)
- Expired
- May 27, 2011, 1:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Bath County, VA, Bedford County, VA, Botetourt County, VA, Roanoke County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS51 KRNK 270440
SVRRNK
VAC005-017-019-023-161-163-270530-
/O.NEW.KRNK.SV.W.0220.110527T0440Z-110527T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1240 AM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
SOUTHWESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN BATH COUNTY IN WEST CENTRAL VIRGINIA
EASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 130 AM EDT.
* AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DALEVILLE TO BLUE RIDGE...OR ALONG A LINE EXTENDING FROM
TROUTVILLE TO MONTVALE...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
NACE...
LITHIA...
SPRINGWOOD...
ARCADIA...
NATURAL BRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3792 7966 3764 7938 3761 7943 3760 7940
3756 7943 3728 7985 3740 8005
TIME...MOT...LOC 0440Z 234DEG 42KT 3747 7985 3739 7974
$$2 follow-up statements
282
WWUS51 KRNK 270455
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1255 AM EDT FRI MAY 27 2011
VAC161-270505-
/O.CAN.KRNK.SV.W.0220.000000T0000Z-110527T0530Z/
ROANOKE VA-
1255 AM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROANOKE COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3764 7938 3761 7943 3760 7940 3756 7943
3740 7968 3757 7990 3786 7971 3784 7969
3789 7963
TIME...MOT...LOC 0455Z 230DEG 41KT 3759 7974 3751 7959
$$
VAC005-019-023-163-270530-
/O.CON.KRNK.SV.W.0220.000000T0000Z-110527T0530Z/
ROCKBRIDGE VA-BOTETOURT VA-BEDFORD VA-ALLEGHANY VA-
1255 AM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR EASTERN ALLEGHANY...NORTHERN BEDFORD...EASTERN BOTETOURT AND
SOUTHWESTERN ROCKBRIDGE COUNTIES...
AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRINGWOOD TO ARCADIA...OR ALONG A LINE EXTENDING FROM
EAGLE ROCK TO BUCHANAN...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
NATURAL BRIDGE...
GLASGOW...
COLLIERSTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FRIDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3764 7938 3761 7943 3760 7940 3756 7943
3740 7968 3757 7990 3786 7971 3784 7969
3789 7963
TIME...MOT...LOC 0455Z 230DEG 41KT 3759 7974 3751 7959
$$655
WWUS51 KRNK 270511
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
111 AM EDT FRI MAY 27 2011
VAC005-019-023-163-270521-
/O.CAN.KRNK.SV.W.0220.000000T0000Z-110527T0530Z/
ROCKBRIDGE VA-BOTETOURT VA-BEDFORD VA-ALLEGHANY VA-
111 AM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALLEGHANY...NORTHERN
BEDFORD...EASTERN BOTETOURT AND SOUTHWESTERN ROCKBRIDGE COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3764 7938 3761 7943 3760 7940 3756 7943
3740 7968 3757 7990 3786 7971 3784 7969
3789 7963
TIME...MOT...LOC 0511Z 230DEG 41KT 3771 7956 3763 7941
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:44 PM EDT, 56 minutes earlier.
Area forecast discussion, May 26, 11:44 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1144 PM EDT THU MAY 26 2011 .SYNOPSIS... A WEAKENING COOL FRONT APPROACHING FROM THE WEST WILL BRING AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE MID APPALACHIAN AND MID ATLANTIC REGION TONIGHT INTO FRIDAY. AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE AREA THIS WEEKEND INTO NEXT WEEK...REDUCING THE THREAT OF RAIN...BUT BRINGING A STRETCH OF VERY WARM AND HUMID WEATHER THAT WILL LIKELY LAST WELL INTO NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... QUICK UPDATE AGAIN TO EXTEND THE GOING WATCH ANOTHER HOUR GIVEN BOWING OF CELLS ALONG THE BLUE RIDGE. MAIN THREAT IS OVER THE EXTREME EASTERN PORTION OF THE WATCH BUT DO EXPECT STORMS TO SLOWLY WEAKEN WITH A GRADUAL DECREASE IN INSTABILITY NOTED OFF THE LATEST LAPS ANALYSIS. PREVIOUS DISCUSSIONS BELOW... WILL CONTINUE WATCH ACROSS THE REGION A WHILE LONGER WITH MAIN FOCUS ALONG THE BLUE RIDGE WHERE CELLS ARE TRAINING WITH SOME EMBEDDED BOW ECHOES PRODUCING STRONG WINDS. APPEARS FAR WESTERN AREAS SHOULD ONLY SEE ADDED SHRA WITH LESS SVR THREAT SO MAY BE ABLE TO CANCEL THE WATCH BACK THERE SHORTLY. OTRW STORMS PERSIST ATTM AIDED BY UNCAPPED EVENING RNK RAOB INCLUDING STEEP LOW LEVEL LAPSES AND RESIDUAL INSTABILITY FROM EARLIER. HOWEVER FARTHER EAST QUESTIONS WITH WHETHER OR NOT THE MID LEVEL CAP SEEN OFF THE GSO RAOB WILL HOLD ESPCLY GIVEN THE APPROACH OF THE S/W FROM THE SOUTH AND LEFTOVER 1K+ CAPES IN THE EAST. ALTHOUGH THINKING IS THAT MOST OF THIS COVERAGE THAT MAY SPILL EAST OF THE BLUE RIDGE WONT BE SEVERE...EXPECT HEAVY RAIN A POSSIBILITY AT LEAST A WHILE PAST MIDNIGHT SO BEEFED UP POPS/WORDING EAST OF THE WATCH AREA AS THE AXIS OF CONVERGENCE SHIFTS VERY SLOWLY EAST. OTRW LOWERED TEMPS SOME IN THE WEST IN THE WAKE OF THE RAINFALL WHILE KEEPING THE EAST WELL INTO THE 60S OVERNIGHT WHILE SOME OF THE WEST FALLS INTO THE 50S. QUICK UPDATE TO EXPAND THE GOING SVR WATCH OUT TO MIDNIGHT AND TO EXTEND IT FARTHER EAST TO INCLUDE ANOTHER ROW OR TWO OF COUNTIES OUT TO ALONG THE BLUE RIDGE. STORMS CONTINUE TO MIGRATE EASTWARD GIVEN STRONG INSTABILITY AND OUTFLOW DESPITE LACK OF REAL JUICY DEWPOINTS. MANY ARE CONTINUING TO PRODUCE LARGE HAIL AND WILL LIKELY DO SO UNTIL THE BOUNDARY LAYER COOLS A BIT MORE. NO OTHER CHANGES FOR NOW UNTIL STORMS WIND DOWN SOME LATER THIS EVENING. PROXIMITY OF TROF OF LOW PRESSURE PUSHING EAST INTO THE OHIO VALLEY WILL ALLOW MID LEVEL LAPSES TO STEEPEN SUFFICIENTLY OVER THE WESTERN PART OF THE BLACKSBURG FORECAST AREA TO SUPPORT WIDELY SCATTERED SEVERE CONVECTION THIS AFTERNOON INTO THIS EVENING...AND AN APPROPRIATE SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR THIS AREA. HOWEVER...NEXT STRONG UPPER TROF SLAMMING INTO THE NORTHWESTERN PORTION OF THE NATION WILL SUPPORT DOWNSTREAM RIDGING SUCH THAT THE OHIO VALLEY TROF WILL BEGIN TO FILL/LIFT LATER TONIGHT INTO FRIDAY. WHILE THIS WILL DIMINISH THE SEVERE WEATHER THREAT WITH TIME...ESPECIALLY AS THERMODYNAMIC SUPPORT IS LOST THIS EVENING...PROGRESSION OF THETA-E RIDGE AND REMNANT OUTFLOW BOUNDARIES FROM LINE OF CONVECTION RACING OUT EAST AHEAD OF DISSIPATING COOL FRONT WILL LIKELY LINE UP OVER OR NEAR THE BLACKSBURG FORECAST AREA LATER TONIGHT INTO FRIDAY. THIS WILL RESULT IN ABUNDANT CLOUD COVER AND A GOOD THREAT OF PRECIPITATION IN MOST AREAS ALONG AND WEST OF THE BLUE RIDGE TONIGHT...AND ACROSS MOST AREAS ON FRIDAY. DIMINISHING SHEAR AND SUPPRESSED INSOLATION DUE TO CLOUD COVER SHOULD SUPPRESS SEVERE WEATHER THREAT TOMORROW. AT THE PRESENT TIME...INSUFFICIENT PERSISTENT FORCING APPEARS TO EXIST TO WARRANT A SIGNIFICANT FLASH FLOOD THREAT...ALTHOUGH WITH RELATIVELY HIGH AND INCREASING PRECIPITABLE WATER AND WEAKENING SHEAR WITH TIME...SOME TRAINING OF STORMS WITH HEAVY RAIN MAY BE SUFFICIENT TO WARRANT ONE OR TWO FLASH FLOOD WARNINGS DURING THE NEXT 12-24 HOURS...ESPECIALLY WEST OF THE BLUE RIDGE. AS WOULD BE EXPECTED WITH AN INCREASING THREAT OF RAIN AND CLOUDS...EXPECT TO SEE A MODERATED DIURNAL TEMPERATURE CURVE THROUGH THE NEAR TERM PERIOD...AND TOOK A MODEL BLEND CONSISTENT WITH EXISTING SET OF GRIDDED FIELDS THROUGH FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THE UPPER LEVEL LOW CURRENTLY TRACKING ACROSS THE OHIO VALLEY WEAKENS AND LIFTS NORTHEAST...WITH A TRAILING UPPER LEVEL TROF AXIS CROSSING THE FORECAST AREA FRIDAY NIGHT...KEEPING MOST OF REGION UNDER AN AREA OF UPPER DIVERGENCE WHICH SHOULD HELP KEEP A FAIRLY LARGE AREA OF SHOWERS AND STORMS GOING PAST SUNSET FRIDAY. AS A RESULT...KEPT LIKELY POPS FOR MUCH OF THE AREA FRIDAY NIGHT. BY SATURDAY...THE AXIS OF THE UPPER LEVEL TROF WILL HAVE SHIFTED EAST OF THE FORECAST AREA...TAKING THE DEEP MOISTURE WITH IT. HOWEVER...LINGERING INSTABILITY AND WEAK LOW LEVEL SOUTHEAST FLOW WILL GENERATE WIDELY SCATTERED SHOWERS AND STORMS...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. LEANED TOWARD THE WARMER GFS MOS VALUES FOR HIGHS SATURDAY WITH CLOUDS ERODING BEHIND DEPARTING SHORTWAVE. ANY PRECIPITATION SATURDAY WILL BE DIURNALLY DRIVEN AND DISSIPATE AROUND SUNSET. A WEAK SOUTHERLY LOW LEVEL FLOW WILL KEEP A MOIST AIR MASS IN PLACE...WITH DEW POINTS REMAINING IN THE 60S. THEREFORE...USED THE WARMER GFS MOS VALUES FOR LOWS SATURDAY NIGHT. ON SUNDAY...THE UPPER LEVEL RIDGE BEGINS TO BUILD IN FROM THE WEST WITH INCREASING HEIGHTS AND 1000-850MB THICKNESSES PUSHING HIGHS SEVERAL DEGREES WARMER THAN SATURDAY'S EXPECTED VALUES. WENT A COUPLE OF DEGREES WARMER THAN GUIDANCE FOR HIGHS SUNDAY. AS MID LEVEL TEMPS WARM...CHANCES FOR SHOWERS AND STORMS WILL DIMINISH...ALTHOUGH A STRAY STORM IN THE SOUTHERN BLUE RIDGE IS NOT OUT OF THE QUESTION FOR SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER RIDGE OVER THE AREA EARLY IN THE LONG TERM PERIOD...BEFORE AN UPPER LEVEL SHORTWAVE MOVING ALONG THE U.S./CANADA BORDER FLATTENS THE RIDGE WEDNESDAY INTO THURSDAY. THE BIG WEATHER STORY EARLY IN THE WORK WEEK WILL BE THE NEAR RECORD TEMPERATURES...AS GEFS ENSEMBLES SHOW 850MB TEMPS 2-3 STANDARD DEVIATIONS ABOVE NORMAL. AS A RESULT...WENT A COUPLE OF DEGREES ABOVE FORECAST GUIDANCE. WHILE MOST AREAS WILL REMAIN DRY...KEPT A SMALL CHANCE FOR MOUNTAIN THUNDERSTORMS TUESDAY/WEDNESDAY WITH INSTABILITY...WEAK LIFT GENERATED BY THE INFLUENCE OF TERRAIN...AND THETA-E AXIS IN PLACE. LOW LEVEL NORTHEAST/EASTERLY FLOW ARRIVES WEDNESDAY NIGHT AND THURSDAY BRINGING COOLER AND MAINLY DRIER AIR...BUT WEAK UPSLOPE FLOW MAY GENERATED WIDELY SCATTERED MOUNTAIN SHOWERS/STORMS. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED MVFR FLIGHT RESTRICTIONS WILL CONTINUE OVER THE MOUNTAINS INTO THIS EVENING...IMPACTING THE SOUTHEASTERN WEST VIRGINIA TERMINAL FORECAST POINTS THROUGH MIDNIGHT AND PERHAPS KBCB BY 01Z...9PM. SOME OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS FOR A FEW MORE HOURS BEFORE LOSS OF HEATING CAUSES THEM TO DIMINISH. AS UPPER FLOW ALOFT BACKS IN ADVANCE OF THE LOW PRESSURE SYSTEM... PROGRESSION OF LINE OF SHOWERS/STORMS WILL BE ARRESTED...SUCH THAT THREAT OF MVFR FLIGHT RESTRICTIONS SHOULD NOT IMPACT KROA AND POINTS EAST UNTIL LATE THIS EVENING OR DURING THE EARLY MORNING HOURS ON FRIDAY. HOWEVER THINKING NOW THAT MOST WILL PROBABLY BE DELAYED UNTIL LATE MORNING OR EARLY AFTERNOON AT KLYH AND KDAN. ONCE THEY ARRIVE...LINE OF SHOWERS/STORMS WILL BE SLOW TO EXIT THE AREA TO THE EAST...SO AT LEAST AREAS OF MVFR FLIGHT RESTRICTIONS...WITH MORE LOCALIZED IFR RESTRICTIONS ALONG/NEAR THE HIGHER RIDGES WHERE SOME RIDGE TOP OBSCURATIONS ARE POSSIBLE...WILL LIKELY CONTINUE THOUGH MUCH OF FRIDAY...AND PERHAPS WELL INTO SATURDAY/SATURDAY NIGHT. RELATIVELY STAGNANT AIR MASS WILL THEN LINGER OVER THE TERMINAL FORECAST AREA SUNDAY INTO TUESDAY AS AN UPPER RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. TYPICALLY...THIS RESULTS IN BUILDING HEAT AND HUMIDITY...CHARACTERIZED BY AT LEAST LATE NIGHT TO MID MORNING MVFR TO IFR FLIGHT RESTRICTIONS...GIVING WAY TO VFR WEATHER BY LATE MORNING/EARLY AFTERNOON AS ATMOSPHERE BECOMES HEATED AND BETTER MIXED. HOWEVER...THE THREAT OF ISOLATED FLIGHT RESTRICTIONS BACK INTO THE MVFR RANGE IN THE VICINITY OF AFTERNOON/EVENING SHOWERS/THUNDERSTORMS CAN NOT BE RULED OUT ENTIRELY...ESPECIALLY ALONG/NEAR SOME OF THE HIGHER RIDGES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...JH/WERT SHORT TERM...PH LONG TERM...PH AVIATION...JH/WERT
Hazardous weather outlook, May 26, 11:41 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1141 PM EDT THU MAY 26 2011 NCZ004-VAZ033>035-043-280345- STOKES-FRANKLIN-BEDFORD-AMHERST-HENRY- 1141 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY THREATS FROM ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS AND HAIL. HEAVY RAIN IS ALSO LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ007-009>020-022>024-032-WVZ042>045-280345- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER- SUMMERS-MONROE-GREENBRIER- 1141 PM EDT THU MAY 26 2011 ...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 1 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ON FRIDAY...RESULTING IN A THREAT FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-280345- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1141 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 26, 11:28 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL 3 WNW KING 36.29N 80.40W
05/26/2011 E0.50 INCH STOKES NC TRAINED SPOTTER
&&
MATTAROCHIALocal storm report, May 26, 11:31 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 6 E DUBLIN 37.12N 80.60W
05/26/2011 PULASKI VA 911 CALL CENTER
FEW TREES DOWN ON HAZEL HOLLOW ROAD.
&&
CHENARDSpecial weather statement, May 27, 12:09 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1209 AM EDT FRI MAY 27 2011
VAZ014-017-022-023-033-034-043>045-270445-
BEDFORD VA-BOTETOURT VA-CAMPBELL VA-FLOYD VA-FRANKLIN VA-HENRY VA-
MONTGOMERY VA-PITTSYLVANIA VA-ROANOKE VA-
1209 AM EDT FRI MAY 27 2011
...A LINE OF THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHWEST VIRGINA
THROUGH EARLY MORNING...
AT 1206 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PILOT TO
6 MILES NORTHWEST OF FERRUM TO 4 MILES SOUTHWEST OF SYDNORSVILLE TO 4
MILES EAST OF MARTINSVILLE CITY...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR SHAWSVILLE...SANDY RIVER...MOUNTAIN
VALLEY...AND SONTAG AROUND 1215 AM...ELLISTON-LAFAYETTE...ELLISTON...
WESTERN SMITH MOUNTAIN LAKE...AND BENT MOUNTAIN AROUND 1220 AM...
GLENVAR AND AND ROANOKE MOUNTAIN AROUND 1225 AM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3758 7983 3749 7945 3735 7928 3710 7912
3655 7979 3680 7996 3694 8013 3703 8050
WPLocal storm report, May 27, 12:14 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1214 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 5 SSE BASSETT 36.70N 79.94W
05/27/2011 HENRY VA FIRE DEPT/RESCUE
TREE FELL ONTO POWER LINES.
&&
MATTAROCHIALocal storm report, May 27, 12:27 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1227 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG RIDGEWAY 36.58N 79.87W
05/26/2011 HENRY VA PUBLIC
MULTIPLE TREES DOWN IN ROADWAYS.
&&
CHENARDLocal storm report, May 27, 12:39 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1239 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST 2 WNW STEWARTSVILLE 37.28N 79.84W
05/27/2011 M60 MPH BEDFORD VA TRAINED SPOTTER
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe, City of Galax | 42 min |
| May 26, 8:12 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Wythe | 48 min |
| May 26, 8:15 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Pulaski | 44 min |
| May 26, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 59 min |
| May 26, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 62 min |
| May 26, 8:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Montgomery, Roanoke, City of Covington and 2 more | 63 min |
| May 26, 9:04 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Pulaski, Wythe, City of Galax | 4 hr |
| May 26, 9:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 60 min |
| May 26, 9:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| May 26, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 2 more | 58 min |
| May 26, 10:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 48 min |
| May 26, 10:36 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Botetourt, Craig, Floyd, Giles and 5 more | 6 hr |
| May 26, 10:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 53 min |
| May 26, 10:58 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Patrick | 62 min |
| May 27, 12:09 AM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Franklin, City of Martinsville, City of Roanoke, City of Salem | 36 min |
| May 27, 12:13 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 2 more | 47 min |
| May 27, 1:13 AM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 17 min |
| May 27, 6:08 AM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 8 more | 16 hr |
| May 27, 1:21 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 54 min |
| May 27, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 57 min |
| May 27, 2:54 PM EDT | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| May 27, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Charlotte, Halifax, Pittsylvania and 1 more | 60 min |
| May 27, 3:52 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.